Alert archive / Maine / Beach Hazards Statements in 2022
Beach Hazards Statement 15, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jul 22, 2022, 8:01 PM EDT for Hancock County, Maine. It took effect at Jul 23, 2022, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2022, 8:01 PM EDT (00:01 UTC)
- In effect from
- Jul 23, 2022, 8:00 AM EDT
- Expired
- Jul 23, 2022, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
County Hancock County, ME
The radar
The Portland,ME radar (KGYX), 168 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 0.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 311 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1808 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
197 WHUS41 KCAR 230001 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 801 PM EDT Fri Jul 22 2022 MEZ029-230815- /O.EXP.KCAR.BH.S.0014.000000T0000Z-220723T0000Z/ /O.NEW.KCAR.BH.S.0015.220723T1200Z-220724T0000Z/ Coastal Hancock- 801 PM EDT Fri Jul 22 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...The warm air temperatures in the middle 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the middle to upper 50s. * WHERE...Coastal Hancock County. * WHEN...Saturday. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
4 follow-up statements
417 WHUS41 KCAR 230006 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 806 PM EDT Fri Jul 22 2022 MEZ029-230815- /O.CON.KCAR.BH.S.0015.220723T1200Z-220724T0000Z/ Coastal Hancock- 806 PM EDT Fri Jul 22 2022 ...BEACH HAZARDS STATEMENT IS IN EFFECT FROM 8 AM SATURDAY MORNING TO 8 PM SATURDAY EVENING... * WHAT...The warm air temperatures in the middle 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the middle to upper 50s. * WHERE...Coastal Hancock County. * WHEN...Saturday * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
385 WHUS41 KCAR 230656 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 256 AM EDT Sat Jul 23 2022 MEZ029-231500- /O.CON.KCAR.BH.S.0015.220723T1200Z-220724T0000Z/ Coastal Hancock- 256 AM EDT Sat Jul 23 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...The warm air temperatures in the low to mid 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 50s. * WHERE...Coastal Hancock County. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ AS
524 WHUS41 KCAR 231429 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 1029 AM EDT Sat Jul 23 2022 MEZ029-240000- /O.CON.KCAR.BH.S.0015.000000T0000Z-220724T0000Z/ Coastal Hancock- 1029 AM EDT Sat Jul 23 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...The warm air temperatures in the low to mid 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 50s. * WHERE...Coastal Hancock County. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
170 WHUS41 KCAR 232333 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 733 PM EDT Sat Jul 23 2022 MEZ029-240045- /O.EXP.KCAR.BH.S.0015.000000T0000Z-220724T0000Z/ Coastal Hancock- 733 PM EDT Sat Jul 23 2022 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 22, 6:14 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 22, 6:14 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Caribou ME 614 PM EDT Fri Jul 22 2022 .SYNOPSIS... Weak high pressure builds into the region through tonight. A cold front approaches from the west on Sunday then slowly crosses the area Sunday night and Monday. High pressure then builds over the region into the middle of next week. && .NEAR TERM /THROUGH SATURDAY NIGHT/... 6:10 PM Update...Decreased cloud cover just a bit over the north and raised temps a little through the early evening Downeast. Otherwise, no major changes this evening with the forecast currently on track. A large upper level trof to the north will continue to pull in a weak high pressure surface ridge into the region tonight. Vorticity models indicate a vort max moving across the north through the night, and recent high res QPF models show a SW flow over the waters and W flow on land. This will bring some convective showers across the north and help develop a marine layer offshore. Can’t rule out a possible isolated thunderstorm in the north in the evening due to high CAPE and steep lapse rates, though the RAP has much higher values, while the HRRR is significantly lower. Patchy fog is expected in this area with the moist soil and low winds. For the south, high dewpoints and SW flow with the marine layer, could push fog onshore. In addition, some isolated showers are expected to develop along the coast. Not much change is expected for Saturday morning and early afternoon. 925-850mb temps show a pocket of warm air along Downeast and the Central Highlands. With the low level jet increasing WSW winds, this warm airmass will move north, warming temps into the upper 80s. By the afternoon, high-res models and vorticity models show a shortwave moving into the area, bringing rain showers and instability. The 12Z runs indicate the system is slowing down and not progressing as far south as previously forecasted. Decided to pull showers and thunderstorms out of Downeast, and increase chances in the North Woods. In addition to the showers, the low level jet will increase, bringing breezy SW winds, especially in the north. && .SHORT TERM /SUNDAY THROUGH MONDAY/... An upper level shortwave will move through the area Saturday evening. The timing is a bit late in the day for stronger storms, but isolated to scattered thunderstorms are certainly possible for northern zones. DCAPEs and inverted Vs could be a concern if storms arrive earlier. Shear looks more than sufficient. Did keep thunderstorms in the forecast until midnight. The big story for Sunday will be the heat index with values above 90 for most of the area except the coast. The heat index may also prompt advisories for southern Piscataquis and Penobscot counties. Once again, an upper level shortwave rotating around a vertically stacked low near James Bay will arrive in the evening. Northern zones are most likely to be affected. The late arrival mitigates concerns over strong winds with thunderstorms, but given the strong bulk shear and expected SBCAPE, an earlier arrival could result in severe storms. Instead, the very moist dew points in the mid to upper 60s, PWs increasing towards 2 inches, a strong LLJ and potential for training cells draws attention to the potential for heavy rainfall. At this point, it's hard to pin down the location more than the potential. Most guidance points towards northern zones in the evening, and then possibly shifting south later in the night. On Monday, the PW max shifts east of the area, but destabilization is expected ahead of a strong cold front. SBCAPE and shear both look robust and maintain mention of thunderstorms through Monday afternoon. Severe storms are a possibility. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... The cold front brings drier air and high pressure Monday night into Wednesday night. Temperatures will become more seasonable. The next frontal system appears most likely to arrive later Thursday and have ramped up PoPs for Thursday night. Drier air returns Friday. && .AVIATION /22Z FRIDAY THROUGH WEDNESDAY/... NEAR TERM: Mainly VFR for tonight and Saturday morning. For tonight, WSW winds decreasing to light winds before midnight. By Saturday, MVFR/IFR in rain showers and thunderstorms in the afternoon for north terminals. SW winds increase to 5-15 kts with gusts up to 25 kts. SHORT TERM: Saturday night...VFR outside of evening thunderstorms north of GNR and HUL and a chance of fog at coastal locations such as Machias and Eastport. Light winds. Sunday...VFR until late afternoon when thunderstorms are expected north of GNR and HUL. Sunday night and Monday...Chance of thunderstorms. Coastal fog possible for sites from BHB towards Eastport. LLWS possible Sunday night. Monday night into Wednesday...VFR && .MARINE... NEAR TERM: Winds and seas will remain below SCA conditions tonight and Saturday. Visibilities will be low tonight in patchy marine layer fog. SHORT TERM: Fog will remain in the forecast for Sunday into Monday evening. In spite of the stability, winds may approach SCA criteria Sunday night. Wave heights are a better bet to eventually reach the 5 ft SCA criteria Sunday night into Tuesday morning. Expect just one significant wave group from the south with a period in the 7 to 8 second range. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...Beach Hazards Statement until 8 PM EDT this evening for MEZ029. MARINE...None. && Near Term...LaFlash/Bloomer Short Term...MCW Long Term...MCW Aviation...LaFlash/MCW Marine...LaFlash/MCW/Bloomer
Hazardous weather outlook, Jul 22, 3:21 PM EDT, 4 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 321 PM EDT Fri Jul 22 2022 MEZ005-011-015-031-231930- Northern Penobscot-Central Penobscot-Southern Penobscot- Southern Piscataquis- 321 PM EDT Fri Jul 22 2022 This Hazardous Weather Outlook is for Central Highlands Maine and Penobscot Valley Maine. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hot weather will continue this weekend. The hottest day should be Sunday, when heat indices could reach 95 degrees in some places. The best chance of 95 degree heat indices is in an area including Bangor, Dover Foxcroft, Millinocket, and Lincoln. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ001>004-006-010-016-017-030-032-231930- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Southeast Aroostook-Central Piscataquis- Interior Hancock-Central Washington-Coastal Washington- Northern Washington- 321 PM EDT Fri Jul 22 2022 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine and North Woods Maine. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-231930- Coastal Hancock- 321 PM EDT Fri Jul 22 2022 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-231930- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 321 PM EDT Fri Jul 22 2022 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 2:49 PM EDT | Heat Advisory | CAR | Penobscot, Piscataquis | 27 hr |
Nearby
Beach Hazards Statements in Maine, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.